AnonymousJuly 13, 1998 at 4:11 pmPost count: 93172
Well, I was on ATDs and started feeling sluggy and awful. I couldn’t wake up,
had trouble staying awake, my hair when from super oily to straw, my skin
dried out and I had lots of other hypo symptoms. So I called and asked for a
new blood test. Went in and my TSH was into the hypo range. We just adjusted
my dosage downwards and I slipped back into normal. I definatley had hypo
symptoms and the test confirmed it, but my TSH levels were definatly way
out, but my free T4 were within range. I think everyone may feel different
at various levels.
Jean CAnonymousJuly 13, 1998 at 5:10 pmPost count: 93172
Hi Becky !
Welcome to the Graves Board. I had PTU for three months and RAI. My symptoms were not classic and ignored by my endo so I decided to list Before PTU and After PTU to show how I felt. Include how your heart (normal or racing), hands trembling or not, arms and legs (weak or strong), eyes(itchy or better), hair (falling or stopping), hard or easy swallowing?, skin itchy or not?, heat tolerance, night sweats?, sleep habits, eating habits, mental condition (concentration, emotion, etc) and other symptoms you may have felt before taking PTU. My endo realized how I felt after reading my Before and After symptoms. RAI finally got rid of awful night sweats. After the treatments, I still hate the heat. It is W A R M here. I can’t wait for cool weather to return!
If there are symptoms like rash, fever, sore throat, you should immediately report to your endo to make sure it is not serious.
Now I am now waiting whether the treatment worked or not? If you are concerned, please do call your endo or his endo nurse to discuss what is bothering you. At first, I was so worried and had questions so I called and got answers I needed to know. That was before I discovered this bulletin board…
Hope things will look up for you…AnonymousJuly 13, 1998 at 7:00 pmPost count: 93172
I’ve been on ATDs since my diagnosis in April and my thyroxine level has slowly gone down. Last week’s blood test revealed a detectable TSH but a T4 of only 4.6. My doctor asked if I feel healthy. Truth is, I don’t know. It’s 90 degrees out, very humid, air loaded with pollens and molds, bright squinty sunshine. Any normal person could be a tad uncomfortable these days. Is there any definite way I can tell if my ATDs are working too well and making me hypo? Thanks.
BeckyAnonymousJuly 13, 1998 at 10:56 pmPost count: 93172
The short answer to your question is definately yes, you can go hypo on ATDs. I started out mild/moderately hyperthyroid and was put on tapazole and ever since I have been hypo. We have tapered the dose three times now but I am still hypo (free T4 at low end of normal and TSH 5X normal). So here I have this disease that causes hyperthyroidism but for the majority of my experience with it I have been hypo. I think people with mild hyperthyroidism are particularly susceptible. For me the symtpoms of hypothyroidism have been lethargy, semi-depression, lack of enthusiasm, no energy, some cold intolerance (all non-specific). When I was going from hyper to hypo there was a 1-2 week period when I actually felt normal (presumably when I was in the normal range when I was going from hyper to hypo) and then I started feeling abnormal. I can’t tell you anything else specifically about my symptoms but it was pretty clear to me that something was out of whack. I can’t describe to you what normal feels like but I can recognize it and I definately didn’t feel it. The only way to know where you are is to have the thyroid function tests. I don’t know if my experience is normal or not but yes, you can definately go hypo on ATDs
george.AnonymousJuly 13, 1998 at 11:08 pmPost count: 93172
My experience is much like George’s. Started hyper, lost 30-35 lbs. Tremors. Leg weakness. Interrupted sleep. Was diagnosed in early January and put on 300 mg daily of PTU. Took about 30 days for things to balance out. Stayed that way for another 30 days, then the swing to hypo. Now have gained approx 40 lbs on same diet that lost 35. Three weeks ago doc agreed to cut my PTU down to 200 mg per day, but I think ultimately it will wind up around 100 for stasis. I don’t know how much it affected the weight swing, but in March I finally quit smoking, which also affects metabolism. I am viewing all of this as just part of the process of finding the medicinal balance for me, and that may take months. Very frustrating since I am more into instant gratification. So I try to be patient and wait for my next thyroid panel and hope the doc makes the right decision about my dosage.
- You must be logged in to reply to this topic.